MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® UNIPERC® ADJUSTABLE FLANGE TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD; INC. PORTEX® UNIPERC® ADJUSTABLE FLANGE TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/897/090
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/28/2020
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that the connector to a smiths medical portex® uniperc® adjustable flange tracheostomy tube was disconnecting from the tube 11 days following placement.Subsequently, a trach tube change out was performed.There were no reported adverse effects.
 
Additional Manufacturer Narrative
Additional information d10, h3, h6.D5 is unknown.No information has been provided to date.Device evaluation: the device returned for investigation.A visual inspection of the device found that the joint between tube and connector showed excessive peeling in the bonded area.Functional testing confirmed the allegation.The connector was easily separated from tube once a small force was applied.The root cause can be attributed to an insufficient amount of solvent between connector and tube.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacturing.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms # (b)(4).
 
Additional Manufacturer Narrative
Other, other text: additional information d10, h3, h6.D5 is unknown.No information has been provided to date.Device evaluation: the device returned for investigation.A visual inspection of the device found that the joint between tube and connector showed excessive peeling in the bonded area.Functional testing confirmed the allegation.The connector was easily separated from tube once a small force was applied.The root cause can be attributed to an insufficient amount of solvent between connector and tube.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacturing.This remediation mdr was generated under protocol b10009406, as a result of warning letter cms# 617147.
 
Additional Manufacturer Narrative
Other, other text: this remediation mdr was generated under protocol b10009406, as a result of warning letter cms# 617147., corrected data: corrected information provided in d2.

Brand Name
PORTEX® UNIPERC® ADJUSTABLE FLANGE TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis,, mn
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
dave halverson
6000 nathan lane n
minneapolis,, mn 
3833310
MDR Report Key9821035
Report Number3012307300-2020-01869
Device Sequence Number16536152
Product Code BTO
UDI-Device Identifier15019315060458
UDI-Public15019315060458
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K083031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date11/08/2024
Device Model Number100/897/090
Device Catalogue Number100/897/090
Device Lot Number3886456
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer07/14/2022
07/14/2022
09/01/2022
Initial Report FDA Received Date03/11/2020
Supplement Report FDA Received Date08/24/2022
08/30/2022
09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown